Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 23, NWS Dodge City, KS

May 22, 201027 counties in Kansas

NWS Dodge City, KS issued this wind advisory at May 22, 2010, 3:00 AM CDT for 27 counties in Kansas. It took effect at May 22, 2010, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 22, 2010, 3:00 AM CDT (08:00 UTC)
In effect from
May 22, 2010, 10:00 AM CDT
Expired
May 22, 2010, 8:47 PM CDT
In force
11 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1413 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.9
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS73 KDDC 220800
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
300 AM CDT SAT MAY 22 2010

...STRONG SOUTHERLY WINDS EXPECTED TODAY...

.SURFACE LOW PRESSURE WILL STRENGTHEN ACROSS NORTHEASTERN COLORADO
TODAY CREATING A TIGHT PRESSURE GRADIENT ACROSS SOUTH CENTRAL AND
PORTIONS OF SOUTHWEST KANSAS. ABUNDANT SUNSHINE WILL RESULT IN
PLENTY OF DAYTIME HEATING THROUGH THIS AFTERNOON ALLOWING STRONG
WINDS ALOFT TO MIX DOWN TO THE SURFACE.

KSZ030-031-043>046-063>066-076>081-086>090-221600-
/O.NEW.KDDC.WI.Y.0023.100522T1500Z-100523T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
300 AM CDT SAT MAY 22 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

* STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO
  EARLY THIS EVENING BEFORE DIMINISHING.

* SOUTHERLY WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH POSSIBLE.

* STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR VEHICLES TODAY ON
  EAST-WEST HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

32
3 follow-up statements
113 
WWUS73 KDDC 221603
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1103 AM CDT SAT MAY 22 2010

...STRONG SOUTHERLY WINDS EXPECTED TODAY...

.A DEEP SURFACE LOW PRESSURE CENTER WILL CONTINUE TO DEVELOP ACROSS
NORTHEASTERN COLORADO TODAY...CREATING A TIGHT PRESSURE GRADIENT
ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS. ABUNDANT SUNSHINE WILL
RESULT IN PLENTY OF DAYTIME HEATING THROUGH THIS AFTERNOON
ALLOWING STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE.

KSZ061-062-074-075-084-085-230015-
/O.EXA.KDDC.WI.Y.0023.000000T0000Z-100523T0300Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW
1103 AM CDT SAT MAY 22 2010 /1003 AM MDT SAT MAY 22 2010/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* STRONG WINDS WILL DEVELOP DURING THE EARLY AFTERNOON
  HOURS...AND WILL CONTINUE INTO EARLY THIS EVENING BEFORE
  DIMINISHING.

* SOUTHERLY WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS UP TO 45 
  MPH POSSIBLE. 

* STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR VEHICLES TODAY ON 
  EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ030-031-043>046-063>066-076>081-086>090-230015-
/O.CON.KDDC.WI.Y.0023.000000T0000Z-100523T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1103 AM CDT SAT MAY 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND EARLY
  AFTERNOON HOURS...AND WILL CONTINUE INTO EARLY THIS EVENING
  BEFORE DIMINISHING.

* SOUTHERLY WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS UP TO 45 
  MPH POSSIBLE. 

* STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR VEHICLES TODAY ON 
  EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
174 
WWUS73 KDDC 222024
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT SAT MAY 22 2010

...STRONG SOUTHERLY WINDS TO CONTINUE INTO THIS EVENING...

.STRONG SURFACE LOW PRESSURE OVER NORTHEASTERN COLORADO WILL
CONTINUE TO CREATE A TIGHT PRESSURE GRADIENT OVER THE WESTERN
PLAINS. SUNSHINE WILL HELP STRONG WINDS ALOFT TO MIX DOWN TO THE
SURFACE...BUT EVEN FOR A WHILE AFTER SUNSET THE PRESSURE GRADIENT
WILL HELP THE SOUTH WINDS CONTINUE TO BLOW. WINDS WILL BEGIN TO
DECREASE LATER TONIGHT AS THE SURFACE TROUGH AXIS BEGINS TO MOVE
INTO KANSAS. 

KSZ030-031-043>046-061>066-074>081-084>090-230300-
/O.CON.KDDC.WI.Y.0023.000000T0000Z-100523T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
324 PM CDT SAT MAY 22 2010 /224 PM MDT SAT MAY 22 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* STRONG WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY
  EVENING HOURS...DIMINISHING DURING THE LATE EVENING.

* SOUTHERLY WINDS WILL CONTINUE TO BLOW AT 25 TO 35 MPH WITH
  GUSTS UP TO 45 MPH POSSIBLE.

* STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR VEHICLES TODAY ON 
  EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
533 
WWUS73 KDDC 230147
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
847 PM CDT SAT MAY 22 2010

...WINDS SUBSIDING ACROSS WESTERN KANSAS...

KSZ030-031-043>046-061>066-074>081-084>090-230300-
/O.CAN.KDDC.WI.Y.0023.000000T0000Z-100523T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
847 PM CDT SAT MAY 22 2010 /747 PM MDT SAT MAY 22 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED TO BELOW WIND ADVISORY CRITERIA SO THE
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 22, 2:55 AM CDT, 5 minutes earlier.

Area forecast discussion, May 22, 2:55 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
255 AM CDT SAT MAY 22 2010

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST FOCUS WILL BE ON THE CHANCES FOR PRECIP AND
TEMPERATURES DURING THE PERIOD.

WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATES AN UPPER LEVEL RIDGE
OF HIGH PRESSURE TRANSITIONING EAST ACROSS THE CENTRAL PLAINS.
MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE IS DROPPING
SOUTHEAST ACROSS THE PACIFIC NORTHWEST HELPING TO INFLUENCE A
SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS. A +100KT UPPER LEVEL
JET IS CLIMBING NORTHEAST ACROSS NORTHEASTERN NEVADA, NORTHERN UTAH,
AND INTO WESTERN WYOMING. NEAR THE SURFACE, A POOL OF H85 MOISTURE
EXTENDS NORTHWEST ACROSS CENTRAL TEXAS INTO SOUTHWEST KANSAS WITH
DEWPOINTS UP NEAR 15C. A LEE SIDE TROUGH OF LOW PRESSURE IS
STRENGTHENING ACROSS EASTERN COLORADO.

SHORT RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING THE LARGER
SCALE UPPER LEVEL TROUGH REMAINING IN PLACE ACROSS THE WESTERN CONUS
THROUGH THE ENTIRE PERIOD BRINGING THE POSSIBILITY FOR PRECIP TO
WESTERN KANSAS EACH DAY OF THE PERIOD. FOR TODAY, THE LARGE SCALE
UPPER LEVEL TROUGH WILL BE POSITIVELY TILTED KEEPING THE BEST UPPER
LEVEL DYNAMIC SUPPORT WELL OFF TO OUR WEST, INCLUDING THE +100KT
UPPER LEVEL JET THAT WILL EDGE SLIGHTLY EASTWARD BUT REMAIN ACROSS
THE INTERMOUNTAIN WEST. HOWEVER, SURFACE LOW PRESSURE IS EXPECTED TO
STRENGTHEN ACROSS NORTHEASTERN COLORADO AND WESTERN NEBRASKA THROUGH
THIS AFTERNOON. THIS WILL CONTINUE TO HELP DRAW DEEP LOW LEVEL
MOISTURE UP INTO CENTRAL AND PORTIONS OF WESTERN KANSAS WITH H85
DEWPOINTS IN EXCESS OF 15C. IN ADDITION, A DRYLINE EXTENDING FROM
SOUTHEASTERN COLORADO SOUTH INTO NORTHEASTERN NEW MEXICO IS
PROJECTED TO SHARPEN AS IT EDGES EAST INTO WESTERN KANSAS BY
THIS AFTERNOON. NAM AND GFS MODEL SOUNDINGS SHOW INCREASING LAPSE
RATES ALONG WITH CAPE VALUES NEAR 3000 J/KG AHEAD OF THE DRYLINE.
EVEN WITH THE STRONG INSTABILITY, A KEY HINDERING ISSUE WILL BE
CAPPING THAT MODEL SOUNDINGS SHOW PERSISTING THROUGH MUCH OF THE
DAY. STILL, THERE IS AN OUTSIDE CHANCE FOR THUNDERSTORM
DEVELOPMENT ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS TODAY
WITH ANY POSSIBLE INITIATION TAKING PLACE LATE THIS AFTERNOON AND
EVENING ALONG THE DRYLINE. EVEN WITH THE STRENGTH OF THE CAP,
CANNOT COMPLETELY RULE OUT PRECIP CHANCES SO WILL JUST KEEP SLIGHT
POPS IN ACROSS THE EASTERN PORTION OF THE CWA.

AS FOR SUNDAY, CHANCES FOR THUNDERSTORMS WILL BE A LITTLE BETTER
AS THE UPPER LEVEL TROUGH BEGINS TO TRANSITION WITH THE TILT
BECOMING MORE NEUTRAL BY SUNDAY AFTERNOON AND NEGATIVELY TILTED
SUNDAY NIGHT. THE DRYLINE IS EXPECTED TO RETREAT INTO EASTERN
COLORADO DURING THE DAY SUNDAY BEFORE SURFACE LOW PRESSURE RE-
STRENGTHENS ACROSS EASTERN COLORADO BY SUNDAY AFTERNOON. UNLIKE
SATURDAY, NAM AND GFS MODEL SOUNDINGS INDICATE THE CAP ERODING
SOMETIME MID TO LATE AFTERNOON WITH CAPE VALUES AGAIN NEAR TO
ABOVE 3000 J/KG. HOWEVER, THE UPPER LEVEL JET WILL REMAIN JUST
OFF TO OUR WEST SO UPPER LEVEL SUPPORT WILL BE LACKING SOMEWHAT.
AN APPROACHING FRONTAL BOUNDARY ASSOCIATED WITH THE UPPER LEVEL
TROUGH WILL STALL AND REMAIN TO OUR NORTHWEST GENERALLY ACROSS
WESTERN AND CENTRAL NEBRASKA. EVEN WITH THE LACK OF A STRONG
SURFACE TRIGGER, ENOUGH CONFIDENCE REMAINS TO CONTINUE WITH 30
POPS ACROSS THE WESTERN TWO-THIRDS OF THE CWA WITH SLIGHT POPS
EAST.

SOUTHERLY WINDS ARE EXPECTED TO BE FAIRLY STRONG TODAY AS LEE SIDE
TROUGHING STRENGTHENS THROUGH THIS AFTERNOON. ALL SHORT RANGE MODELS
SHOW H85 WINDS AROUND 45 TO 50KT ACROSS THE EASTERN TWO-THIRDS OF
THE CWA BY 18Z. COMBINED WITH PLENTY OF DAYTIME HEATING, THESE WINDS
SHOULD MIX DOWN TO THE SURFACE BRINGING SURFACE WIND SPEEDS UP TO 25
TO 35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON HOURS. PLAN
TO ISSUE A WIND ADVISORY FROM LATE THIS MORNING THROUGH THIS
EVENING.

HIGH TEMPERATURES WILL BE WELL ABOVE NORMAL TODAY AS LEE SIDE
TROUGHING CONTINUES TO STRENGTHEN ENHANCING WAA INTO WESTERN KANSAS.
THE NAM, GFS, AND UKMET SHOW H85 TEMPERATURES RANGING FROM AROUND
20C IN THE EAST TO NEAR 30C ALONG THE COLORADO BORDER. SHOULD EXPECT
TO SEE HIGHS MAINLY IN THE 90S(F) ACROSS THE FA TODAY. FOR TONIGHT,
TEMPERATURES AT H85 WILL BE NEAR TO JUST ABOVE 20C ACROSS THE CWA AS
LOW LEVEL SOUTHERLIES PERSIST THROUGH THE NIGHT. SHOULD SEE LOWS
REMAINING PRIMARILY IN THE 60S(F) ACROSS MUCH OF THE FA WITH NEAR
70F POSSIBLE SOUTHEAST. SOUTHERLY WINDS WILL CONTINUE THROUGH THE
DAY SUNDAY WITH H85 TEMPERATURES SIMILAR TO SATURDAY. SHOULD SEE
HIGHS UP INTO THE 90S(F) AGAIN WITH UPPER 80S(F) POSSIBLE NORTH.
FOR SUNDAY NIGHT, LOWS ARE EXPECTED DOWN INTO THE 60S(F) AGAIN.
PLAN TO MAKE ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES.

DAYS 3-7...

ONCE AGAIN THE MODELS ARE IN VERY GOOD AGREEMENT OUT THROUGH AT
LEAST 144HRS, AND THE GFS/ECMWF ARE IN PHASE THROUGH 180HRS OUT.  A
LARGE UPPER TROUGH WILL SET UP OVER THE WESTERN U.S., PUTTING
SOUTHWESTERN KANSAS IN A LONG FETCH OF SOUTHWESTERLY FLOW ALOFT.
THIS MEANS WARM AND RELATIVELY MOIST CONDITIONS FOR AN EXTENDED
PERIOD.  SHORT WAVES WILL BE PERIODICALLY EJECTED NORTHEAST FROM THE
LARGER TROUGH OUT WEST, GIVING US A CHANCE FOR PRECIPITATION/
CONVECTION EACH AFTERNOON AND EARLY NIGHT TIME PERIOD.  WIDESPREAD
QPF DOES NOT LOOK LIKELY AT THIS TIME, BUT QPF IN THE 0.01 TO 0.10
RANGE SEEMS REASONABLE.  OVERALL, DID NOT MAKE ANY SIGNIFICANT
CHANGES TO THE EXISTING EXTENDED GRIDS.  WE ARE WITHIN ISC TOLERANCE
IN ALL ELEMENTS.  THE ONLY AREA WE DIFFER SLIGHTLY WITH OTHERS IS
THE TIMING OF PRECIP, BUT ONLY THEN BY 6 HOURS OR SO.  THERE IS A
SURGE OF 850MB TEMPS THURSDAY BY THE GFS INTO THE 19C EAST TO 24C
WEST,  AND 18C TO 23C BY THE ECMWF, SO MAX TEMPS WILL BE WARMEST ON
THURSDAY.  FOR NOW, STAYED WITH MID 80S NORTH AND UPPER 80S SOUTH,
BUT WOULD NOT BE SURPRISED TO SEE A FEW 90S IN OUR SOUTHWEST
THURSDAY.

AS FOR SEVERE, EACH DAY WILL NEED TO BE RE-EVALUATED TO SEE IF
SEVERE COMPONENTS COME TOGETHER.  A STRONG UPPER WAVE DOES NOT SHOW
UP CURRENTLY IN THE EXTENDED MODELS, BUT JUST A SLIGHT CHANGE IN THE
JET COULD CHANGE THAT DOWN THE ROAD.

&&

.AVIATION...

WITH PLENTY OF BOUNDARY LAYER MOISTURE FLOWING NORTH ON SOUTHERLY
WINDS OF 20 TO 30KTS, EXPECT MVFR CIGS IN THE 0140-18 RANGE TODAY.
WINDS SHOULD INCREASE AFTER 16Z FROM THE SOUTH AT 25 TO 35KTS.
VSBYS ARE FORECAST TO STAY VFR AS WINDS WILL PREVENT COMPLETE
SATURATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  92  65  90  67 /   0  20  20  30
GCK  93  62  92  65 /   0  20  20  30
EHA  95  60  90  62 /   0   0  20  20
LBL  95  62  92  65 /   0  20  20  30
HYS  90  65  90  65 /   0  20  20  30
P28  90  68  90  68 /   0  20  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR KSZ030-031-043>046-063>066-076>081-086>090.

&&

FN32/12/12
Hazardous weather outlook, May 21, 9:27 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
927 PM CDT FRI MAY 21 2010

KSZ030-031-043>046-061>066-074>081-084>090-230230-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
927 PM CDT FRI MAY 21 2010 /827 PM MDT FRI MAY 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS A STRONG UPPER LEVEL STORM SYSTEM SLOWLY APPROACHES FROM THE
WEST, ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE SATURDAY
ACROSS EASTERN PORTIONS OF THE FORECAST AREA ALONG AND AHEAD OF A
DRYLINE AS IT EDGES EASTWARD ACROSS WESTERN KANSAS. AGAIN, LARGE
HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN KANSAS
SUNDAY AND AGAIN MONDAY AS THE STORM SYSTEM DRAWS CLOSER. ALTHOUGH
DETAILS ARE STILL UNCERTAIN THIS FAR OUT, A FEW STORMS COULD
BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.